MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Codes Insufficient Device Problem Information (3190); Unexpected Shutdown (4019)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.Reporter postal office or zip code: (b)(6).
 
Event or Problem Description
It was reported that the centrimag (cmag) stopped while it was on extracorporeal membrane oxygenation (ecmo) and displayed motor failure error message.The motor and backup console were switched out.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an atypical system stop with a ¿motor failure¿ error was not confirmed.The primary centrimag console was not returned for analysis, and the console in use at the time of the reported event was unable to be determined per additional information.The returned centrimag motor was also found to have performed as intended throughout testing.The root cause of the reported event was unable to be conclusively determined through this analysis.Section 10, entitled "emergency/trouble shooting" of the centrimag primary console operating manual, states: "the recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the centrimag primary console operating manual (¿console alarm/alert strategy¿) instructs users on how to resolve alarms that sound from the primary centrimag console and what steps to take in situations where alarms cannot resolve.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was stated that the patient was stable through changeout process.Motor: mfr # 3003306248-2022-14508.

Brand Name
CENTRIMAG 1ST GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key15753238
Report Number3003306248-2022-14509
Device Sequence Number19579121
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public7640135140672
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102954
Device Catalogue Number102954
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer12/21/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight93 KG